Alert archive / Georgia / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 1, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jan 4, 2019, 5:34 AM EST for Clay County, Georgia; Henry County, Alabama. It was in force for 26 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jan 4, 2019, 5:34 AM EST (10:34 UTC)
- Expired
- Jan 4, 2019, 6:00 AM EST
- In force
- 26 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Henry County, AL, Clay County, GA
The radar
The Ft Rucker radar (KEOX), 43 km from the middle of the area, began a volume at 10:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 4, 5:40 AM EST | TORNADO | 2 N Graball, AL | TREE DAMAGE FROM A BRIEF TORNADO ABOUT 1.5 MI N OF ABBEVILLE / 2 MI N GRABALL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 10.6 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 72 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 785 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- 92 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted.
277
WUUS52 KTAE 041034
SVRTAE
ALC067-GAC061-041100-
/O.NEW.KTAE.SV.W.0001.190104T1034Z-190104T1100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tallahassee FL
534 AM EST FRI JAN 4 2019
The National Weather Service in Tallahassee has issued a
* Severe Thunderstorm Warning for...
Northern Henry County in southeastern Alabama...
Northwestern Clay County in southwestern Georgia...
* Until 600 AM EST/500 AM CST/.
* At 534 AM EST/434 AM CST/, severe thunderstorms were located along
a line extending from near Texasville to Abbeville, moving
northeast at 65 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Abbeville, Days Crossroads, Walter F George Lake, Edwin, Standleys
Store, Otho, Watson Crossroads, Scottsboro Crossroads, Double
Bridges, Moores Crossroads, Ricks Place, Garnersville, Murphy
Station, Graball, Screamer, Coates, Bagby State Park, Thomas Mill
Creek, Lawrenceville and Abbeville Municipal A/P.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3178 8508 3177 8507 3177 8503 3178 8502
3178 8496 3176 8496 3152 8529 3164 8542
3171 8542 3170 8522 3174 8520 3177 8516
3176 8513 3177 8513 3178 8514
TIME...MOT...LOC 1034Z 222DEG 54KT 3168 8535 3159 8526
HAIL...<.75IN
WIND...60MPH
$$
15-HARRIGAN1 follow-up statement
266
WWUS52 KTAE 041045
SVSTAE
Severe Weather Statement
National Weather Service Tallahassee FL
545 AM EST FRI JAN 4 2019
ALC067-GAC061-041100-
/O.CON.KTAE.SV.W.0001.000000T0000Z-190104T1100Z/
Henry AL-Clay GA-
545 AM EST FRI JAN 4 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 AM
EST/500 AM CST/ FOR NORTHEASTERN HENRY AND NORTHWESTERN CLAY
COUNTIES...
At 545 AM EST/445 AM CST/, severe thunderstorms were located along a
line extending from near Richards Crossroads to 7 miles northwest of
Fort Gaines, moving northeast at 60 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Abbeville, Days Crossroads, Walter F George Lake, Standleys Store,
Otho, Watson Crossroads, Scottsboro Crossroads, Double Bridges,
Moores Crossroads, Ricks Place, Garnersville, Screamer, Coates, Bagby
State Park and Thomas Mill Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Intense thunderstorm lines can produce brief tornadoes and widespread
significant wind damage. Although a tornado is not immediately
likely, it is best to move to an interior room on the lowest floor of
a building. These storms may cause serious injury and significant
property damage.
&&
LAT...LON 3178 8508 3177 8507 3177 8503 3178 8502
3178 8496 3176 8496 3157 8522 3165 8522
3170 8525 3170 8522 3174 8520 3177 8516
3176 8513 3177 8513 3178 8514
TIME...MOT...LOC 1045Z 222DEG 54KT 3179 8523 3170 8514
HAIL...<.75IN
WIND...60MPH
$$
15-HARRIGANWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 4, 2:34 AM EST, 3 hours earlier.
Area forecast discussion, Jan 4, 2:34 AM EST, 3 hours before
Area Forecast Discussion
National Weather Service Tallahassee FL
234 AM EST Fri Jan 4 2019
.NEAR TERM [Through Today]...
A strong low pressure system will move through the Southeast today,
forcing a cold front through the Tri-State region. Severe weather is
not anticipated, though the strong wind field with this system will
likely result in gusty winds 20-30 mph in and behind the line. Rain
amounts are not forecast to be too impressive due to the progressive
nature of the front. Expect average amounts on the order of 0.5-
1.0". While high clouds won't completely clear out today, the low
overcast will clear with the passage of the cold front.
.SHORT TERM [Tonight Through Sunday]...
In the upper levels a cut-off low centered over Tennessee will move
out of the Southeast by tomorrow afternoon and a ridge will build
into the region. At the surface a low will be near West Virginia
tonight with wrap around moisture extending to North Florida. By
tomorrow afternoon high pressure will move into the region. POPs
will be near zero this weekend. Clouds will be moving out of the
region by tomorrow afternoon. Highs will be in the 60s. Lows will be
in the lower 40s.
.LONG TERM [Sunday Night Through Friday]...
In the upper levels a ridge may be over the Gulf of Mexico. A trough
will move through the Southeast on Monday night, then a longwave
trough will deepen along the Atlantic Coast midweek. At the surface
high pressure will be over the region until a weak cold front
approaches Monday night. High pressure returns by Tuesday night.
POPs will be very low until Friday night when a more substantial
system is possible. Highs will be in the 60s and lower 70s. Lows
will be in the 40s.
&&
.AVIATION...
[Through 06Z Saturday]
LIFR conditions are forecast to impact TLH, VLD, and possibly ABY
overnight. Further west, an MVFR/IFR mixture exists in and out of
light rain. As the primary line of heavy rain moves through the
region today, expect gusty winds and IFR conditions, with VFR and
breezy conditions under a CI deck to follow.
&&
.MARINE...
Southerly winds will increase this morning becoming more westerly
late this morning. A Small Craft Advisory is in effect until
tomorrow morning. Winds will become northwesterly Friday night as a
cold front moves through.
&&
.FIRE WEATHER...
Red Flag conditions are not forecast over the next few days. Dispersion
indices are forecast to be marginally high behind a cold front
this afternoon, but should fall back into the acceptable range by
tomorrow afternoon.
&&
.HYDROLOGY...
A few local rivers remain in minor flood stage at this time. Some
additional rises are possible today and tonight as more rain moves
in. About one inch of rain is expected today with isolated higher
amounts possible. Drier weather is expected this weekend and next
week.
&&
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur by calling the office or tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 69 44 62 42 69 / 100 0 0 0 0
Panama City 66 47 61 47 66 / 80 0 0 0 0
Dothan 66 43 60 42 66 / 70 0 0 0 0
Albany 67 43 61 42 67 / 100 0 0 0 0
Valdosta 69 44 61 43 67 / 90 0 0 0 0
Cross City 70 48 62 43 69 / 100 10 0 0 0
Apalachicola 69 48 61 47 65 / 100 10 0 0 0
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through Saturday morning for Coastal Bay-
Coastal Franklin-Coastal Gulf-South Walton.
GA...None.
AL...None.
GM...Small Craft Advisory until 7 AM EST Saturday for Coastal Waters
From Ochlockonee River to Apalachicola Fl out to 20 Nm-
Coastal waters from Mexico Beach to Apalachicola FL out 20
NM-Coastal waters from Mexico Beach to Okaloosa Walton
County Line FL out 20 NM-Waters from Suwannee River to
Apalachicola FL from 20 to 60 NM-Waters from Apalachicola
to Mexico Beach FL from 20 to 60 NM-Waters from Mexico
Beach to Okaloosa Walton County Line FL from 20 to 60 NM.
&&
NEAR TERM...Harrigan
SHORT TERM...McD
LONG TERM...McD
AVIATION...Harrigan
MARINE...McD
FIRE WEATHER...Harrigan
HYDROLOGY...McDThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 4, 5:37 AM EST | Tornado Warning | TAE | Clay, Quitman | 12 min |
| Jan 4, 6:26 AM EST | Severe Thunderstorm Warning | TAE | Randolph, Terrell | 17 min |
| Jan 4, 7:31 AM EST | Severe Thunderstorm Warning | TAE | Baker, Colquitt, Dougherty, Mitchell, Worth | 44 min |
| Jan 4, 7:54 AM EST | Tornado Warning | TAE | Mitchell | 36 min |
| Jan 4, 8:30 AM EST | Severe Thunderstorm Warning | TAE | Grady, Thomas | 45 min |
| Jan 4, 10:25 AM EST | Special Weather Statement | TAE | Ben Hill | 35 min |
| Jan 4, 5:03 AM EST | Tornado Warning | TAE | Dale, Henry | 27 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2019Severe Thunderstorm Warnings in Alabama, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.